MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was asking if we knew of any eye covers (like glasses) to cover his eyes and allow him to see while welding, as he is a welder by profession.Both eyes were implanted with an intraocular lens (iol) in 2009.The patient's vision is great during the day, but there is glare when viewing lights at night, and while welding.Patient indicated that when striking an arc while welding, it becomes so distorted that the metal being worked on can no longer being seen.The patient is inquiring if there are any glasses or products that could alleviate the problem.The visual issues are being described as a plumage.It was noted that the patient can still work although they are claiming not really seeing enough.After about 14 months from initial report, patient called back to provide product identifiers.The patient indicated still seeing sparkles at night which blocks the vision.Therefore, the patient claimed not wanting to drive at night anymore.The patient does not work as a welder anymore as he has already stopped welding but did not say when he stopped working as a welder.The patient said that he still welds but only for himself, that is why he really wanted to find out if we are able to advice him on the type of eye wear to use for welding that will help remove the glare while welding.No other information was provided.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
Section a2, a3b, a4, a5, a6: redacted since complaint reporter was patient.Section b3: date of event: unknown, not provided.Best estimate of date of event is between jul.30, 2009 and mar 31, 2023.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section h3: the device was not returned for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2140 (to capture glare- persistent and visual disturbance dysphotopsia persistent).An attempt has been made to obtain the missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19628399
Report Number3012236936-2024-000181
Device Sequence Number15227248
Product Code MFK
UDI-Device Identifier05050474536852
UDI-Public(01)05050474536852(17)140316
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2014
Device Model NumberZMA00
Device Catalogue NumberZMA00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale